Pulmonary Fibrosis News Forums Forums Welcome Lounge Does OFEV cause a rash?

  • Does OFEV cause a rash?

    Posted by wayne-quigg on December 12, 2020 at 7:23 pm

    I take OFEV, 150mg every 12 hrs.  Been taking for about a year.  I have occasional rashes develop which itch.  The rashes are on the top of my feet, my midriff area, and on the buttock., none of which receive any sun.  I use a steroid cream which provides temporary relief but no cure.

    Anyone have any experience with this?  Any success in eliminating the rash?

     

    marianne replied 3 years, 2 months ago 3 Members · 2 Replies
  • 2 Replies
  • Charlene Marshall

    Member
    December 13, 2020 at 10:16 am

    Hi Wayne,

    Thanks for bringing up this topic, it’s a good one! I know a few members have discussed rashes from anti-fibrotics in the past (either Esbriet or Ofev) though I can’t remember off the top of my head who that was. I believe maybe @alfred-arnold? Sorry if I am wrong on that, but I do remember rashes being discussed previously. If you go to the homepage of the forums ( https://pulmonaryfibrosisnews.com/forums/ ) and in the search bar on the right-hand side, type in “rash” it should reveal the discussions and maybe some information in there might help? I don’t have personal experience with this, so I apologize I can’t contribute too much. If anyone else deals with rashes from Ofev though, I’d love to hear from you too as I am on this drug and always keeping an eye out for side effects.

     

    Thanks,
    Charlene.

    Pulmonary Fibrosis News Forums

  • marianne

    Member
    December 16, 2020 at 12:07 pm

    Wayne –

    Not sure but I think it might make a rash worse.  I get a rash every winter even before I was diagnosed with IPF.  Doctor prescribes triamcinolone acetonide ointment USP, 0.1%.  It cleared it up.  I was also told to only take showers (baths make rash worse), soap, bath gels, laundry detergent, etc – without perfumes in them.   This winter rash returned.  Talked to pulmonary and primary care.  Pulmonary said rash would not be from Ofev.  I decided to treat it on my own.  Rash was very itchy.  I used over the counter products – Cetaphil Pro Restoraderm Soothing Wash (instead of soap), Pro Restoraderm Eczema Soothing Moisturizer (use right after showering), shower in PM, put on more moisturizer before going to bed.  It cleared the rash up in just a couple of days.  Also be sure to stay hydrated with drinking plenty of water.  Hope this helps.

    Marianne

Log in to reply.